Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 14, NWS Las Vegas, NV

April 4, 2006Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Apr 4, 2006, 12:56 PM MST for Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2006, 12:56 PM MST (19:56 UTC)
Expired
Apr 5, 2006, 4:52 AM MST
In force
16 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 7.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2006-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2006-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1486 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 041956
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1256 PM PDT TUE APR 4 2006

CAZ026-050400-
/O.NEW.KVEF.WI.Y.0014.060404T2000Z-060405T0600Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
1256 PM PDT TUE APR 4 2006

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...MAINLY FOR THE OWENS VALLEY...UNTIL 11 PM PDT THIS
EVENING.

WITH STRONG UPPER LEVEL LOW PRESSURE OFF THE WEST COAST POISED TO
MOVE INLAND OVERNIGHT...VERY WINDY SOUTHERLY CONDITIONS WILL
CONTINUE INTO THE LATE EVENING HOURS. SEVERAL OBSERVING SITES HAVE
REPORTED SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH
DURING THE LAST FEW HOURS. THESE STRONG WINDS WILL CONTINUE INTO
THE EVENING HOURS BEFORE WEAKENING OVERNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS75 KVEF 042222
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
322 PM PDT TUE APR 4 2006

.WITH STRONG UPPER LEVEL LOW PRESSURE OFF THE WEST COAST POISED TO
MOVE INLAND OVERNIGHT...VERY WINDY CONDITIONS WILL SPREAD FROM
WEST TO EAST ACROSS THE MOJAVE DESERT. 

AZZ036-NVZ021-050600-
/O.NEW.KVEF.LW.Y.0005.060405T0100Z-060405T1600Z/
LAKE MEAD NATIONAL RECREATION AREA-
INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM
322 PM PDT TUE APR 4 2006 /322 PM MST TUE APR 4 2006/

...LAKE WIND ADVISORY IN EFFECT UNTIL 9 AM PDT /9 AM MST/
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT /9 AM MST/
WEDNESDAY. 

SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH
THIS EVENING BEFORE DECREASING BY MIDDAY WEDNESDAY.

A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL
CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG
WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT.

BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES
DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR
ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER
AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS.

$$

CAZ028-NVZ016-020-022-050600-
/O.EXB.KVEF.WI.Y.0014.060405T0100Z-060405T1300Z/
SAN BERNARDINO COUNTY DESERTS-NORTHEAST CLARK COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER...
FORT IRWIN...TWENTYNINE PALMS...MESQUITE...OVERTON...MOAPA...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM...
JEAN...SEARCHLIGHT...CAL-NEV-ARI
322 PM PDT TUE APR 4 2006

...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH
THIS EVENING BEFORE DECREASING BY WEDNESDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

AZZ001-003-050600-
/O.EXB.KVEF.WI.Y.0014.060405T0600Z-060405T1800Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP
322 PM MST TUE APR 4 2006

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
MST WEDNESDAY. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH
LATE THIS EVENING BEFORE DECREASING BY MIDDAY WEDNESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

CAZ026-050600-
/O.CON.KVEF.WI.Y.0014.000000T0000Z-060405T0600Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
322 PM PDT TUE APR 4 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

VERY WINDY CONDITIONS...SOUTHERLY AT 25 TO 35 MPH WITH GUSTS TO
NEAR 50 MPH...WILL CONTINUE THROUGH THE EVENING HOURS...BEFORE
TAPERING OFF OVERNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KVEF 042342
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
442 PM PDT TUE APR 4 2006

.WITH STRONG UPPER LEVEL LOW PRESSURE OFF THE WEST COAST POISED
TO MOVE INLAND OVERNIGHT...VERY WINDY CONDITIONS WILL SPREAD FROM
WEST TO EAST ACROSS THE MOJAVE DESERT.

NVZ015-017-050600-
/O.EXA.KVEF.WI.Y.0014.060405T0100Z-060405T1300Z/
LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...
AMARGOSA VALLEY
442 PM PDT TUE APR 4 2006

...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
45 MPH THIS EVENING BEFORE DECREASING BY WEDNESDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

AZZ002-CAZ029-050600-
/O.EXA.KVEF.LW.Y.0005.060405T0100Z-060405T1600Z/
LAKE HAVASU AND FORT MOHAVE-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES
442 PM PDT TUE APR 4 2006 /442 PM MST TUE APR 4 2006/

...LAKE WIND ADVISORY IN EFFECT UNTIL 9 AM PDT /9 AM MST/
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT /9 AM MST/
WEDNESDAY. 

SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO
40 MPH THIS EVENING BEFORE DECREASING BY MIDDAY WEDNESDAY.

A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL
CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG
WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT.

BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES
DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR
ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER
AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS.

$$

CAZ026-050600-
/O.CON.KVEF.WI.Y.0014.000000T0000Z-060405T0600Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
442 PM PDT TUE APR 4 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

VERY WINDY CONDITIONS...SOUTHERLY AT 25 TO 35 MPH WITH GUSTS TO
NEAR 50 MPH...WILL CONTINUE THROUGH THE EVENING HOURS...BEFORE
TAPERING OFF OVERNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

CAZ028-NVZ016-020-022-050600-
/O.CON.KVEF.WI.Y.0014.060405T0100Z-060405T1300Z/
SAN BERNARDINO COUNTY DESERTS-NORTHEAST CLARK COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER...
FORT IRWIN...TWENTYNINE PALMS...MESQUITE...OVERTON...MOAPA...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM...
JEAN...SEARCHLIGHT...CAL-NEV-ARI
442 PM PDT TUE APR 4 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
45 MPH THIS EVENING BEFORE DECREASING BY WEDNESDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

AZZ001-003-050600-
/O.CON.KVEF.WI.Y.0014.060405T0600Z-060405T1800Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP
442 PM MST TUE APR 4 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST WEDNESDAY. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
45 MPH LATE THIS EVENING BEFORE DECREASING BY MIDDAY WEDNESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

AZZ036-NVZ021-050600-
/O.CON.KVEF.LW.Y.0005.060405T0100Z-060405T1600Z/
LAKE MEAD NATIONAL RECREATION AREA-
INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM
442 PM PDT TUE APR 4 2006 /442 PM MST TUE APR 4 2006/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT /9 AM MST/
WEDNESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT /9 AM MST/
WEDNESDAY. 

SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO
40 MPH THIS EVENING BEFORE DECREASING BY MIDDAY WEDNESDAY.

A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL
CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG
WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT.

BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES
DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR
ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER
AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS.

$$
000 
WWUS75 KVEF 050609
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1109 PM PDT TUE APR 4 2006

.A STRONG LOW PRESSURE SYSTEM MOVING INTO CALIFORNIA TONIGHT WILL
CONTINUE TO CAUSE STRONG SOUTH TO SOUTHWEST WINDS ACROSS MUCH OF
THE MOJAVE DESERTS AND SOUTHERN GREAT BASIN TONIGHT.

CAZ026-050715-
/O.EXP.KVEF.WI.Y.0014.000000T0000Z-060405T0600Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
1109 PM PDT TUE APR 4 2006

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. 

$$

CAZ028-NVZ015>017-020-022-051300-
/O.CON.KVEF.WI.Y.0014.000000T0000Z-060405T1300Z/
SAN BERNARDINO COUNTY DESERTS-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER...
FORT IRWIN...TWENTYNINE PALMS...CALIENTE...PIOCHE...PANACA...
HIKO...ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM...JEAN...
SEARCHLIGHT...CAL-NEV-ARI
1109 PM PDT TUE APR 4 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. 

DESPITE A TEMPORARY LULL IN THE WINDS LATER THIS EVENING...SOUTH TO
SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL BE COMMON
OVERNIGHT. NG BEFORE DECREASING BY WEDNESDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

AZZ001-003-051300-
/O.CON.KVEF.WI.Y.0014.000000T0000Z-060405T1800Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP
1109 PM MST TUE APR 4 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE
COMMONG BEFORE DECREASING BY MIDDAY WEDNESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

AZZ002-036-CAZ029-NVZ021-051300-
/O.CON.KVEF.LW.Y.0005.000000T0000Z-060405T1600Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
1109 PM PDT TUE APR 4 2006 /1109 PM MST TUE APR 4 2006/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT /9 AM MST/
WEDNESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT /9 AM MST/
WEDNESDAY. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE
COMMON OVERNIGHT BEFORE DECREASING BY MIDDAY WEDNESDAY.

A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL
CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG
WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT.

BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES
DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR
ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER
AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS.

$$
000 
WWUS75 KVEF 051152
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
452 AM PDT WED APR 5 2006

.A STRONG LOW PRESSURE SYSTEM MOVING THROUGH CALIFORNIA WILL BRING
STRONG SOUTHWEST TO WEST WINDS ACROSS PARTS OF SAN BERNARDINO
COUNTY THIS AFTERNOON AND EVENING.

CAZ028-052000-
/O.CAN.KVEF.WI.Y.0014.000000T0000Z-060405T1300Z/
/O.NEW.KVEF.WI.Y.0015.060405T1900Z-060406T0200Z/
SAN BERNARDINO COUNTY DESERTS-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER...
FORT IRWIN...TWENTYNINE PALMS
452 AM PDT WED APR 5 2006

...WIND ADVISORY IS CANCELLED FOR THIS MORNING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM PDT THIS
EVENING. THE WIND ADVISORY WHICH WAS IN EFFECT FOR THIS MORNING HAS
BEEN CANCELLED.

SOUTHWEST WINDS HAVE DECREASED BELOW WIND ADVISORY LEVELS THIS
MORNING. HOWEVER...AS THE UPPER LEVEL LOW PASSES BY DURING THE
DAY...WINDS WILL SHIFT TO WESTERLY AND INCREASE TO 30 TO 35 MPH
WITH GUSTS UP TO 50 MPH THIS AFTERNOON. BLOWING DUST IS LESS
LIKELY DUE TO THE RAIN OVERNIGHT AND EARLY THIS MORNING...BUT
THESE WINDS WILL MAKE DRIVING VERY DIFFICULT...PARTICULARLY ON
INTERSTATE 15 AND OTHER NORTH TO SOUTH ROADS. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTREME CAUTION THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED.

$$

NVZ015>017-020-022-051300-
/O.CAN.KVEF.WI.Y.0014.000000T0000Z-060405T1300Z/
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM...JEAN...
SEARCHLIGHT...CAL-NEV-ARI
452 AM PDT WED APR 5 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE DIMINISHED TO JUST BELOW ADVISORY CRITERIA
THIS MORNING...AND ARE EXPECTED TO REMAIN THERE THROUGH THE DAY.
ALTHOUGH STRONG GUSTS MAY STILL OCCUR AT TIMES...THE THREAT OF
WIDESPREAD STRONG WINDS HAS DIMINISHED...SO THE WIND ADVISORY HAS
BEEN CANCELLED.

$$

AZZ001-003-051300-
/O.CAN.KVEF.WI.Y.0014.000000T0000Z-060405T1800Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP
452 AM MST WED APR 5 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE DIMINISHED TO JUST BELOW ADVISORY CRITERIA
THIS MORNING...AND ARE EXPECTED TO REMAIN THERE THROUGH THE DAY.
ALTHOUGH STRONG GUSTS MAY STILL OCCUR AT TIMES...THE THREAT OF
WIDESPREAD STRONG WINDS HAS DIMINISHED...SO THE WIND ADVISORY HAS
BEEN CANCELLED.

$$

AZZ002-036-CAZ029-NVZ021-051600-
/O.CON.KVEF.LW.Y.0005.000000T0000Z-060405T1600Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
452 AM PDT WED APR 5 2006 /452 AM MST WED APR 5 2006/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT /9 AM MST/
THIS MORNING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT /9 AM MST/
THIS MORNING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE
COMMON THIS MORNING BEFORE DECREASING BY LATE MORNING.

A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL
CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG
WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT.

BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES
DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR
ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER
AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS.

$$

MORGAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 4, 12:35 PM MST, 21 minutes earlier.

Area forecast discussion, Apr 4, 12:35 PM MST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1235 PM PDT TUE APR 4 2006

.SYNOPSIS...A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OFF THE CENTRAL
CALIFORNIA COAST WILL MOVE INLAND TODAY AND WEDNESDAY...BRINGING
LOTS OF MOISTURE WITH IT. THE ATMOSPHERE WILL BE QUITE WARM AHEAD OF
THE STORM...KEEPING SNOW LEVELS HIGH EARLY TODAY. AS THE SYSTEM
PROGRESSES INLAND...SNOW LEVELS WILL DROP THIS EVENING AND TONIGHT.
MEASURABLE PRECIPITATION WILL BE SEEN OVER MUCH OF THE MOJAVE DESERT
AND SOUTHERN GREAT BASIN BY THE TIME THIS STORM SYSTEM MOVES AWAY
WEDNESDAY EVENING. DRY WEATHER AND WARMER TEMPERATURES WILL RETURN
LATE IN THE WEEK.
&&

.UPDATE...WINDS HOWLING IN THE OWENS VALLEY AS REPORTED BY SEVERAL
MESO SITES. EXPECT THEM TO CONTINUE INTO THE EVENING HOURS AS LEE
TROF CONTINUES TO STRENTHEN UNTIL WEAKING OVERNIGHT.

.PREVIOUS DISCUSSION...307 AM PDT TUE APR 4 2006...SHORT
TERM...SATELLITE SHOWS MAIN UPPER LOW SPINNING ABOUT 500 MILES
SOUTHWEST OF SAN FRANCISCO WITH TWO MOISTURE PLUMES AHEAD OF IT. ONE
PLUME WAS GENERATING LOTS OF MID AND HIGH LEVEL CLOUDS OVER
ARIZONA...AND ANOTHER WAS GENERATING PRECIP FROM ABOUT BISHOP
NORTHWARD THROUGH WESTERN NEVADA WITH AN ASSIST FROM THE LEFT EXIT
REGION OF AN APPROACHING 120 KT JET STREAK. SO FAR...THINGS ARE
SHAPING UP EERILY CLOSE TO WHAT HAS BEEN WELL ADVERTISED IN THE
MODELS FOR ABOUT FIVE OR SIX DAYS...SOMETHING THIS FORECASTER
PERSONALLY HAS NOT SEEN THIS ENTIRE WINTER SEASON. BEST FORCING WILL
REMAIN OVER THE WESTERN CWFA THROUGH MUCH OF THE DAY TODAY...AND
SIGNIFICANT PRECIP WILL BE CONFINED THERE UNTIL THIS EVENING WHEN
JET STREAK-FORCED UPPER LEVEL DIVERGENCE SPREADS ACROSS SOUTHERN
NEVADA AND INTO ARIZONA. WINTER STORM WARNING STILL LOOKS VERY GOOD
FOR THE SIERRA...ESPECIALLY CONSIDERING THE REPORT OF RAIN CHANGING
TO SNOW AT 8400 FEET AT 9 PM LAST NIGHT. FOR THE HIGHER ELEVATIONS
OF CLARK AND LINCOLN COUNTIES...THE CONUNDRUM IS STILL THE
SAME...HOW MUCH PRECIP WILL FALL AFTER THE COLD AIR ARRIVES AND
DROPS THE SNOW LEVELS. BEST GUESS AT THIS TIME IS THAT MAIN BAND OF
DEEPER MOISTURE WILL HAVE MOVED EAST BEFORE THE SNOW LEVELS
TUMBLE...AND SHOWERY PRECIP WILL FALL INTO THE COLD AIR. THIS WILL
RESULT IN HIGHLY VARIABLE SNOW TOTALS...BUT FIGURE AREAL AVERAGE
WILL MOST LIKELY FALL INTO SNOW ADVISORY CRITERIA. WILL DEFER THE
FINAL DECISION TO THE DAY CREW WHO WILL HAVE THE ADVANTAGE OF ONE
MORE MODEL RUN. PRECIP WILL PUSH EAST OF OUR CWFA WEDNESDAY
NIGHT...WITH DRY AND WARMER WEATHER BEGINNING THURSDAY.

.LONG TERM...FRIDAY LOOKS LIKE IT COULD BE THE WARMEST DAY OF THE
WEEK WITH STRONG SOUTHERLY FLOW INTO THE AREA AHEAD OF A SHORTWAVE
APPROACHING CENTRAL CALIFORNIA. AS THE SYSTEM MOVES TO THE NORTHEAST
THROUGH CENTRAL CALIFORNIA/NORTHERN NEVADA FRIDAY NIGHT...MOISTURE
STAYS MAINLY NORTH HOWEVER...WEAK JET DYNAMICS ASSOCIATED WITH THE
WAVE COULD GENERATE SHOWER ACTIVITY OVER NORTHERN INYO AND ESMERALDA
COUNTIES. SOUTHWESTERLY FLOW CONTINUES THROUGH MUCH OF THE WEEKEND
WHICH SHOULD CONTINUE TO PRODUCE ABOVE NORMAL TEMPERATURES ALTHOUGH
MOISTURE IMPORT MAY INCREASE CLOUD COVER AS WELL. BY LATE SUNDAY
BOTH THE GFS AND EC BRING ANOTHER STORM SYSTEM TO THE NORTHERN
CALIFORNIA COAST AND SOUTHWEST FLOW BRINGS INCREASED MOISTURE INTO
THE CWA. SUBTLE MODEL DIFFERENCES WILL LIKELY FACTOR IN TO THE
EXTENT OF COOLING AND ANY PRECIP THAT FALLS EARLY NEXT WEEK BUT
LOWER TEMPERATURES ARE PROBABLE BASED ON OVERALL WEATHER PATTERN.
&&

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA...
KBIH... KDAG...KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...WIND ADVISORY FOR THE OWENS VALLEY UNTIL 11 PM PDT.

BAILEY/MORGAN/SALMEN

HTTP://WEATHER.GOV/LASVEGAS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:22 PM MSTLake Wind AdvisoryVEFMohave18 hr

Nearby

Wind Advisories in Nevada, 2006Wind Advisories in Arizona, 2006Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.